Willimantic police are issuing a warning because tainted K2, or synthetic marijuana, has caused severe reactions, including psychotic behavior, and sent at least a dozen people to the hospital.
Police said they responded to nearly a dozen cases in 24 hours of Willimantic residents ingesting the drug, which they believe was laced with another substance.
The patients, all adults, also showed symptoms including body temperatures as high as 106 degrees and blood pressure as high as 240, police said, and needed to be hospitalized.
Many of the people who used the synthetic drug have exhibited psychotic behaviors, like running around scantily clad on city streets in Willimantic, police said.
"We have seen psychotic behavior by these personnel. We've seen people running around loosely dressed, or without shirts, running down main thoroughfares within the city. They're looking for assistance," Cpl. Stan Parizo, of the Willimantic Police Department, said.
Police are having the synthetic marijuana tested to see if it is laced and they are warning of the dangers of drug use, particularly because it's not clear what it is being mixed with the drug.
Police urge residents to call 911 if you see anyone behaving unusually or in need of medical attention.